Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Radial Neuropathy and HIV
Nov 21, 2006

Hello and before anything else, Thank You for this wonderful site!

My question arises from my current condition. I am newly HIV+. In fact, I am still seroconverting. I discovered my HIV status when I developed radial mononeuropathy in my left arm 4 weeks ago.

I am told I am very 'unique' for this reason. And I seem to be very symptomatic within the first few weeks of seroconversion. (I have also lost 20 lbs and had a horrible fever).

My concern is for my neuropathy. Is it permanent? Will medicine help? I am still not taking any meds as my docs are trying to decide. Meanwhile occupational therapy is doing little for my wrist drop.

I have no pain and no other nerves are affected. So the information I find on this site relating to PN doesn't exactlty pertain to me. Or does it?

My viral count is now over 100,000 and growing and my T-cell count is 837.

Will meds help my neuropathy? Does the fact that I am so 'symptomatic' so early on mean that this disease will be more difficult for me?

Your expert advise and international forum is GREATLY appreciated. (I find it hard to believe that I am truly "unique").

Thanks again, MGS

Response from Dr. Pierone

Hello, and thanks for posting.

Quite a bit of time has passed from when you posted so you probably have some of the answers to your questions. My prediction would be that your neuropathy is not permanent, although my bias would have been to recommend prompt treatment of HIV infection in the face of neurological symptoms in an attempt to speed recovery.

There are limited long-term data on whether symptomatic primary infection translates into a more rapid progression of HIV-associated immune dysfunction, although it seems logical to think that it might be.

Given the high potency and effectiveness of contemporary HIV treatments even for those with advanced disease, chances are high that you will do fine with treatment. Let us know how you are faring and best of luck to you!



Previous
increased lipids but decreased liver enzymes
Next
my lover and pml

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement